Alert archive / Illinois / Tornado Warnings in 2013
Tornado Warning 76, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Nov 17, 2013, 12:58 PM CST for Wayne County, Illinois. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 17, 2013, 12:58 PM CST (18:58 UTC)
- Expired
- Nov 17, 2013, 1:45 PM CST
- In force
- 47 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Wayne County, IL
The radar
The Evansville,IN radar (KVWX), 58 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 17, 1:26 PM CST | FUNNEL CLOUD | 2 W Fairfield, IL | FUNNEL CLOUD REPORTED WEST OF TOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 17, 10:43 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.0 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1021 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 506 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 398 m²/s²
- 0-3 km storm-relative helicity
- 396 m²/s²
- Significant tornado parameter
- 2.7
- Supercell composite
- 11.0
The text
As transmitted, in the capitals the NWS used until 2016.
384
WFUS53 KPAH 171858
TORPAH
ILC191-171945-
/O.NEW.KPAH.TO.W.0076.131117T1858Z-131117T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1258 PM CST SUN NOV 17 2013
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* TORNADO WARNING FOR...
WAYNE COUNTY IN SOUTH CENTRAL ILLINOIS...
* UNTIL 145 PM CST.
* AT 1256 PM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR BLUFORD...AND MOVING EAST AT 65 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS
WILL BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS
LIKELY.
* LOCATIONS IMPACTED INCLUDE...
FAIRFIELD...WAYNE CITY...CISNE...KEENES...SIMS...JEFFERSONVILLE...
GOLDEN GATE AND MOUNT ERIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3832 8815 3826 8870 3847 8870 3859 8815
TIME...MOT...LOC 1858Z 252DEG 57KT 3834 8869
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$2 follow-up statements
420
WWUS53 KPAH 171921
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
121 PM CST SUN NOV 17 2013
ILC191-171945-
/O.CON.KPAH.TO.W.0076.000000T0000Z-131117T1945Z/
WAYNE IL-
121 PM CST SUN NOV 17 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL WAYNE COUNTY IN
SOUTH CENTRAL ILLINOIS UNTIL 145 PM CST...
AT 119 PM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR FAIRFIELD...AND MOVING EAST AT 55 MPH. IF YOU ARE
IN FAIRFIELD...TAKE COVER.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.
LOCATIONS IMPACTED INCLUDE...
GOLDEN GATE AND MOUNT ERIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3829 8844 3853 8844 3853 8841 3857 8815
3833 8815 3830 8831
TIME...MOT...LOC 1921Z 255DEG 49KT 3839 8835
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$009
WWUS53 KPAH 171940 RRA
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
140 PM CST SUN NOV 17 2013
ILC191-171951-
/O.EXP.KPAH.TO.W.0076.000000T0000Z-131117T1945Z/
WAYNE IL-
140 PM CST SUN NOV 17 2013
...THE TORNADO WARNING FOR CENTRAL WAYNE COUNTY IN SOUTH CENTRAL
ILLINOIS WILL EXPIRE AT 145 PM CST...
LAT...LON 3829 8844 3853 8844 3853 8841 3857 8815
3833 8815 3830 8831
TIME...MOT...LOC 1941Z 255DEG 49KT 3846 8801
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Nov 17, 5:49 AM CST, 7 hours 9 minutes earlier.
Area forecast discussion, Nov 17, 5:49 AM CST, 7 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
549 AM CST Sun Nov 17 2013
.SHORT TERM...(Today and Tonight)
ISSUED AT 423 AM CST SUN NOV 17 2013
Will have to monitor the embedded linear segment near KPAH at 10Z
closely, but it appears that the severe weather threat for early
this morning may not pan out. We have had some gusts 40 to 50 MPH
generally associated in or close to convective elements, and this
will likely continue through at least daybreak. The current band
of convection should continue to creep eastward and should be
exiting the southeast around 15Z. The latest HRRR was holding onto
it a bit longer til nearly 18Z, so the grids will keep likely pops
through the morning in the far southeast. To the northwest of this
band, little precipitation is expected until early afternoon.
Previous runs of the HRRR and other mesoscale models had been
generating discrete convection over the Evansville Tri State
ahead of the front from midday through mid afternoon. Isolated
supercell storms with the potential for all forms of severe
weather including significant tornadoes would be possible with these
storms if they develop. The latest few HRRR runs have not been
generating the pre-frontal activity, apparently due to some minor
capping developing in the wake of this mornings activity. Will
keep an emphasis in the PoP fields over the Tri State area through
the afternoon, but it will only be good chance to low end likelies
due to the discrete nature of the storms, if they can develop.
The one thing that seems to be a given in all of the models is for
a broken line of most likely discrete supercell thunderstorms to
develop southward along the eastward advancing cold front. This
activity should enter the far northwest portions of southern
Illinois around 19Z, and then continue to develop southward as the
whole line moves east through the afternoon. All of the convection
is expected to be east of the area by 00Z. Southeast Missouri as
well as the Purchase area of west Kentucky may come through this
event unscathed, as the frontal convection moves/develops
southeastward from southern Illinois into the Lakes and Pennyrile
region of west Kentucky late this afternoon. The full gamut of
severe weather will be possible with the frontal convection,
including significant tornadoes. These frontal storms may begin to
coalesce into a line or at least linear segments before exiting
the area. This would result in more of a bowing/damaging wind
threat.
As for the Wind Advisory, only the raw NAM winds are in support,
but given observations this morning the Advisory looks good. Did
modify the winds a bit to emphasize the northern half of the
southern Illinois and the Evansville Tri State for the strongest
winds. However, guidance has trended considerably lower with the
winds behind the cold front, so decided to expire the Advisory at
23Z, instead of the original 02Z.
High pressure will build across the area tonight. Modest west
northwest winds will bring much drier and cooler air to the
region. Did not stray too far from guidance for lows tonight.
Generally favored the warm side of guidance for highs today.
.LONG TERM...(Monday through Saturday)
ISSUED AT 423 AM CST SUN NOV 17 2013
Not much overall change for the extended portion of the forecast.
There is good model agreement with the synoptic features
influencing the area through Thursday, then there is much
divergence. Look for high pressure to finally settle over the
area Monday evening, allowing for good radiational cooling
overnight into Tuesday morning. Definitely undercut guidance for
lows Monday night.
The surface high will shift quickly east Tuesday into Tuesday
night, allowing for weak return southeasterly flow across the
area. As the flow aloft become southwesterly heading into Wednesday,
clouds will begin to increase, and a disturbance will bring a
chance of showers to the area Wednesday night into Thursday.
The ECMWF continues to have a dominant northern stream system and
brings Arctic surface high pressure into the area beginning late
Thursday. The GFS has a stronger southern stream which effectively
holds off the Arctic airmass about 24 hours later. Both models
indicate a decent chance of showers Thursday night into Friday,
but the temperatures would be much warmer if the GFS is right.
Tremendous bust potential here. This forecast still leans a bit
toward the warmer GFS solution. Both models are now clearing the
area out by Saturday morning with somewhat modified Arctic high
pressure building over the region.
&&
.AVIATION...
ISSUED AT 547 AM CST SUN NOV 17 2013
For the 12z Sunday WFO PAH TAF issuance, kept MVFR ceilings in
place through the frontal passage at each location. For
Thunderstorms, the use of vicinity thunder was kept given the
variability and coverage of thunderstorm this after over each of
the sites. Near term changes may be required as the frontal
boundary and associated convection move through later today.
Withing 1 to 3 hours of the cold frontal passage, skies were
cleared out and winds/wind gusts were reduced dramatically.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...WIND ADVISORY until 5 PM CST this afternoon FOR ILZ075>078-
080>094.
MO...WIND ADVISORY until 5 PM CST this afternoon FOR MOZ076-086-087-
100-107>112-114.
IN...WIND ADVISORY until 5 PM CST this afternoon FOR INZ081-082-
085>088.
KY...WIND ADVISORY until 5 PM CST this afternoon FOR KYZ001>022.
&&
SHORT TERM...DRS
LONG TERM...DRS
AVIATION...SmithHazardous weather outlook, Nov 17, 10:52 AM CST, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1052 AM CST SUN NOV 17 2013 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-181100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1052 AM CST SUN NOV 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT TORNADO WATCH NUMBER 563 IS IN EFFECT THROUGH 7 PM FOR THE ENTIRE QUAD STATE. REFER TO THE WATCH FOR MORE DETAILS. A HIGH RISK OF SEVERE THUNDERSTORMS EXISTS THIS AFTERNOON AND EARLY EVENING FOR AREAS ALONG AND NORTH OF INTERSTATE 64...FROM AROUND MOUNT VERNON ILLINOIS...EASTWARD THROUGH PRINCETON AND WINSLOW INDIANA. A MODERATE RISK IS FORECAST FOR MOST OF THE REMAINDER OF THE AREA...MAINLY ALONG AND EAST OF THE MISSISSIPPI RIVER. A SLIGHT RISK IS FORECAST FOR SOUTHEAST MISSOURI. DISCRETE SUPERCELL THUNDERSTORMS WILL BE FORMING AHEAD OF A COLD FRONT ACROSS PORTIONS OF CENTRAL ILLINOIS AND MISSOURI. THESE STORMS WILL DEVELOP AND MOVE RAPIDLY TO THE EAST. BEHIND THESE STORMS...A LINE OF SEVERE STORMS IS LIKELY TO DEVELOP SOUTHWARD ALONG AN ADVANCING COLD FRONT THROUGH THE AFTERNOON HOURS. ANY STORMS THAT FORM THIS AFTERNOON WILL POSE A RISK OF DAMAGING WINDS...LARGE HAIL...AND TORNADOES. THIS IS A RARE ENVIRONMENT SUPPORTIVE OF A HIGH END SEVERE WEATHER EVENT. LARGE...LONG LIVED AND LONG TRACK TORNADOES ARE A DISTINCT POSSIBILITY THIS AFTERNOON AND EARLY EVENING! OUTSIDE OF THUNDERSTORMS...STRONG SOUTH WINDS WILL STILL GUST OVER 40 MPH AT TIMES TODAY. A WIND ADVISORY IS NOW IN EFFECT UNTIL 5 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THE ENTIRE REGION.
In the hours before
Local storm report, Nov 17, 8:14 AM CST, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
814 AM CST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD ROCKPORT 37.88N 87.05W
11/17/2013 SPENCER IN PUBLIC
WATER TOO DEEP ALONG SEVERAL PRIMARY AND SECONDARY ROADS
FOR VEHCILES TO PASS THROUGH IN NUMEROUS LOCATIONS.
&&
SMITTYLocal storm report, Nov 17, 12:43 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1243 PM CST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1243 PM FUNNEL CLOUD 3 NW CHRISTOPHER 38.00N 89.09W
11/17/2013 FRANKLIN IL TRAINED SPOTTER
&&
SMITTYLocal storm report, Nov 17, 12:53 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1253 PM CST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1252 PM FUNNEL CLOUD 2 N CHRISTOPHER 38.00N 89.05W
11/17/2013 FRANKLIN IL TRAINED SPOTTER
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 11:57 AM CST | Tornado Warning | PAH | Perry | 33 min |
| Nov 17, 12:12 PM CST | Tornado Warning | PAH | Perry | 33 min |
| Nov 17, 12:22 PM CST | Tornado Warning | PAH | Jefferson | 38 min |
| Nov 17, 12:27 PM CST | Tornado Warning | PAH | Jackson | 33 min |
| Nov 17, 12:51 PM CST | Tornado Warning | PAH | Williamson | 39 min |
| Nov 17, 1:05 PM CST | Tornado Warning | PAH | Hamilton, Jefferson, Wayne | 25 min |
| Nov 17, 1:11 PM CST | Tornado Warning | PAH | Alexander | 34 min |
| Nov 17, 1:23 PM CST | Severe Thunderstorm Warning | PAH | Hamilton, Saline | 37 min |
| Nov 17, 1:30 PM CST | Tornado Warning | PAH | Alexander, Pulaski | 30 min |
| Nov 17, 1:32 PM CST | Tornado Warning | PAH | Edwards, Wabash | 28 min |
| Nov 17, 1:45 PM CST | Tornado Warning | PAH | Gallatin, Saline, White | 30 min |
| Nov 17, 1:52 PM CST | Tornado Warning | PAH | Massac, Pulaski | 23 min |
| Nov 17, 1:53 PM CST | High Wind Warning | PAH | Franklin, Jackson, Jefferson, Perry | 107 min |
| Nov 17, 1:55 PM CST | Severe Thunderstorm Warning | PAH | Gallatin, Saline | 50 min |
| Nov 17, 2:06 PM CST | Tornado Warning | PAH | Gallatin, Saline | 24 min |
| Nov 17, 2:09 PM CST | Tornado Warning | PAH | Massac, Pope | 36 min |
| Nov 17, 2:23 PM CST | Tornado Warning | PAH | Gallatin | 37 min |
| Nov 17, 2:38 PM CST | Severe Thunderstorm Warning | PAH | Massac, Pope | 37 min |
Nearby
Tornado Warnings in Illinois, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.